Alert archive / Kansas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 255, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Sep 13, 2005, 8:25 PM CDT for Cherokee County, Crawford County, Kansas. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 13, 2005, 8:25 PM CDT (01:25 UTC)
- Expired
- Sep 13, 2005, 9:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
Counties Cherokee County, KS, Crawford County, KS
The radar
The Springfield radar (KSGF), 142 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 13, 8:35 PM CDT | TSTM WND DMG | Mound Valley, KS | LARGE TREE BRANCHES DOWN |
| Sep 13, 8:45 PM CDT | TSTM WND GST 70 | Oswego, KS | |
| Sep 13, 8:45 PM CDT | TSTM WND GST 60 | Mc Cune, KS | 60 MPH WINDS WERE REPORTED ACROSS MOST OF WESTERN CRAWFORD COUNTY |
| Sep 13, 9:05 PM CDT | TSTM WND GST 60 | West Mineral, KS | WIDESPREAD 60 PLUS MPH WINDS HAVE BEEN OBSERVED ACROSS WESTERN CHEROKEE COUNTY. |
| Sep 13, 9:30 PM CDT | TSTM WND DMG | 2 Ene Edna, KS | ESTIMATED 60-70 MPH WINDS BLEW TWO HAY BALES INTO DITCH AND TWO OTHER BALES AGAINST FENCE, AS WELL AS DOWNED 2-FOOT DIAMETER LIMBS. --DELAYED REPORT-- |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 13, 2:45 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 1.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1509 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 140125 SVRSGF KSC021-037-140230- /O.NEW.KSGF.SV.W.0255.050914T0125Z-050914T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 825 PM CDT TUE SEP 13 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHEROKEE COUNTY IN SOUTHEAST KANSAS. CRAWFORD COUNTY IN SOUTHEAST KANSAS. * UNTIL 930 PM CDT. * AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHEAST OF ST. PAUL TO 5 MILES EAST OF LIBERTY...AND MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR GIRARD BY 850 PM CDT. NEAR MCCUNE BY 855 PM CDT. NEAR ARCADIA BY 905 PM CDT. NEAR MULBERRY BY 910 PM CDT. NEAR WEST MINERAL BY 915 PM CDT. NEAR COLUMBUS BY 920 PM CDT. THE TOWNS OF GREENBUSH...BRAZILTON...FARLINGTON...POLK...FAULKNER... RINGO...SHERMAN...MELROSE...CROWEBURG AND HALLOWELL ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAT...LON 3768 9505 3702 9556 3701 9465 3768 9463 $$ HATCH/CRAMER
4 follow-up statements
000 WWUS53 KSGF 140143 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 843 PM CDT TUE SEP 13 2005 KSC021-037-140230- /O.CON.KSGF.SV.W.0255.000000T0000Z-050914T0230Z/ CRAWFORD KS-CHEROKEE KS- 843 PM CDT TUE SEP 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CHEROKEE AND CRAWFORD COUNTIES UNTIL 930 PM CDT... AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GIRARD TO 7 MILES EAST OF EDNA...AND MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR CHEROKEE BY 850 PM CDT. NEAR FRONTENAC BY 855 PM CDT. NEAR COLUMBUS BY 900 PM CDT. NEAR BAXTER SPRINGS BY 915 PM CDT. THE TOWNS OF SHERMAN...BEULAH...RINGO...HALLOWELL...POLK...LONE OAK...SHERWIN...FAULKNER...FRANKLIN AND ROSELAND ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3761 9502 3702 9549 3701 9466 3762 9464 $$ HATCH
000 WWUS53 KSGF 140159 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 859 PM CDT TUE SEP 13 2005 KSC021-037-140230- /O.CON.KSGF.SV.W.0255.000000T0000Z-050914T0230Z/ CRAWFORD KS-CHEROKEE KS- 859 PM CDT TUE SEP 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CHEROKEE AND CRAWFORD COUNTIES UNTIL 930 PM CDT... AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FRONTENAC TO CHETOPA...AND MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR COLUMBUS BY 905 PM CDT. NEAR BAXTER SPRINGS BY 930 PM CDT. THE TOWNS OF FAULKNER...CHICOPEE...YALE...SHERWIN...ROSELAND... HALLOWELL...LONE OAK...FRANKLIN...CROWEBURG AND SKIDMORE ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3761 9502 3702 9549 3701 9466 3762 9464 $$ HATCH
000 WWUS53 KSGF 140214 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 912 PM CDT TUE SEP 13 2005 KSC021-037-140230- /O.CON.KSGF.SV.W.0255.000000T0000Z-050914T0230Z/ CRAWFORD KS-CHEROKEE KS- 912 PM CDT TUE SEP 13 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES FOR CHEROKEE AND CRAWFORD COUNTIES UNTIL 930 PM CDT... AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MINDENMINES TO 8 MILES EAST OF CHETOPA...AND MOVING EAST AT 35 MPH. SEVERE THUNDERSTORMS WILL BE... NEAR BAXTER SPRINGS BY 930 PM CDT. THE TOWNS OF STIPPVILLE...SKIDMORE...MELROSE...YALE...FAULKNER... CHICOPEE...SHERWIN...ROSELAND...NEUTRAL AND CRESTLINE ARE ALSO IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS. PEOPLE IN THE PATH OF THIS STORM SHOULD PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. MOVE TO AN INDOOR SHELTER AND STAY AWAY FROM WINDOWS. LAW ENFORCEMENT INDICATED THAT STRUCTURAL DAMAGE BUILDINGS HAS OCCURRED IN THE TOWNS OF WEST MINERAL AND ROSELAND. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3761 9502 3702 9549 3701 9466 3762 9464 $$ HATCH
000 WWUS53 KSGF 140229 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 929 PM CDT TUE SEP 13 2005 KSC021-037-140239- /O.EXP.KSGF.SV.W.0255.000000T0000Z-050914T0230Z/ CRAWFORD KS-CHEROKEE KS- 929 PM CDT TUE SEP 13 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CHEROKEE AND CRAWFORD COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 929 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 3761 9502 3702 9549 3701 9466 3762 9464 $$ HATCH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 5:50 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Sep 13, 5:50 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 550 PM CDT TUE SEP 13 2005 .UPDATE... THUNDERSTORMS CONTINUED TO INCREASE IN COVERAGE AND MAINTAIN STRONG TO SEVERE INTENSITY FROM SOUTHEAST KANSAS INTO CENTRAL AND SOUTHERN MISSOURI. INCREASING UPPER LEVEL DIVERGENCE IN THE EXIT REGION OF THE 250 MB JET WAS AIDING THE EXPLOSIVE DEVELOPMENT AHEAD OF THE FRONT ACROSS SOUTHEAST KANSAS. MIXED LAYER CAPES WERE NEAR 2000 J/KG WITH VALUES NEAR 3500 J/KG ACROSS SOUTHEAST KANSAS. LARGE HAIL...DAMAGING WIND GUSTS...AND WALL CLOUDS HAVE ALREADY BEEN REPORTED. INCREASING DEEP LAYERED SHEAR APPROACHING 45 KTS WAS ALLOWING THE STORMS TO ORGANIZE WITH SOME CELLS BECOMING SUPERCELLUAR IN NATURE. 0-3 HELICITIES WERE NEAR 150 WITH DEWPOINT DEPRESSIONS 15 TO 20 DEGREES. HOWEVER DEWPOINT DEPRESSIONS NEAR A SAGGING OUTFLOW BOUNDARY WERE LOWER. ALTHOUGH THE ENVIRONMENT IS NOT PERFECT...AN ISOLATED BRIEF TORNADO CANNOT BE RULED OUT THROUGH EARLY EVENING. HEAVY RAINFALL AND LOCALIZED FLOODING WILL BECOME AN INCREASING CONCERN DURING THE EVENING AND OVERNIGHT. STRONG SYNOPTIC SCALE LIFT PROVIDED BY THE SUBTROPICAL JET COUPLED WITH STRONG MOISTURE FLUX CONVERGENCE WILL SUPPORT HEAVY RAINFALL. LOCALIZED FLOODING WILL BE A GREATER RISK WHERE STORMS TRAIN REPEATEDLY OVER THE SAME LOCATIONS. A FLOOD WATCH WILL NOT BE ISSUED AT THIS TIME...BUT THE SITUATION WILL BE MONITORED. FOSTER && .DISCUSSION... A CHANGE IN THE DRY WEATHER PATTERN THAT HAS PERSISTED ACROSS THE AREA THE PAST FEW WEEKS WAS UNDERWAY TUESDAY AFTERNOON. A LONGWAVE TROUGH STRETCHED FROM THE CENTRAL CANADIAN PROVINCES INTO THE WESTERN U.S. WITH A NORTHERN STREAM SHORTWAVE TRACKING ACROSS THE NORTHERN PLAINS. A COLD FRONT STRETCHED FROM WESTERN IOWA THROUGH CENTRAL KANSAS. THUNDERSTORMS CONTINUED TO TRAIN ACROSS SOUTHEAST KANSAS WITH ADDITIONAL ISOLATED ACTIVITY DEVELOPING ACROSS SOUTHERN MISSOURI. MIXED LAYER CAPES WERE AROUND 1500 J/KG PROVIDING SUFFICIENT INSTABILITY. THE NORTHERN STREAM SHORTWAVE WILL PUSH EAST WHILE THE SUBTROPICAL BRANCH OF THE JET STREAKS INTO THE REGION. THE FRONT WILL SAG SOUTHWARD INTO THE OZARKS TONIGHT AND BECOME WEST TO EAST ORIENTED UNDERNEATH AN INCREASINGLY ZONAL FLOW ALOFT. GOOD INFLUX OF MOISTURE...FRONTAL SCALE FORCING...AND INCREASING SHEAR PROFILES WILL SUPPORT CONVECTIVE DEVELOPMENT INTO THE EVENING AND OVERNIGHT. INCREASING DEEP LAYERED SHEAR...A DEVELOPING LOW LEVEL JET...AND INCREASING LIFT IN ASSOCIATION WITH A COUPLED JET SUGGEST CONVECTION MAY EVOLVE INTO A LINEAR MCS THAT WILL MIGRATE ACROSS THE AREA TONIGHT. THE RISK OF SEVERE WEATHER WILL MAINLY OCCUR EARLY THIS EVENING AT THE HEIGHT OF INSTABILITY. PRECIPITABLE WATER VALUES APPROACHING 2 INCHES AND 850 MB DEWPOINTS NEAR 14 DEGREES C COMBINED WITH AMPLE SYNOPTIC SCALE LIFT SUGGEST LOCALLY RAINFALL IS CERTAINLY POSSIBLE. LOCALIZED FLOODING MAY BECOME A CONCERN WHERE TRAINING CELLS DEVELOP. THE FRONT WILL STALL ACROSS NORTHERN OKLAHOMA AND ARKANSAS ON WEDNESDAY. A SERIES OF MINOR SHORTWAVES WILL RIDE EASTWARD OVER THE BAROCLINIC ZONE. SOME QUESTION TO THE EXACT TRACK...TIMING AND STRENGTH OF THESE DISTURBANCES. HOWEVER THESE SYSTEMS IN CONJUNCTION WITH ISENTROPIC ASCENT SHOULD KEEP THE CHANCE OF RAIN AND THUNDERSTORMS GOING INTO THURSDAY. THE HIGHEST RAIN PERCENTAGES WILL BE ACROSS FAR SOUTHERN MISSOURI IN CLOSER PROXIMITY TO THE FRONT. THE CLOUDS AND PRECIPITATION WILL HELP KEEP TEMPERATURES BELOW NORMAL FOR A CHANGE. RAIN CHANCES WILL TAPER OFF LATER THURSDAY AS THE LAST IN THE SERIES OF SHORTWAVES PUSHES OFF TO THE EAST. SOME QUESTION ABOUT POSSIBLE RAIN CHANCES THIS WEEKEND AS RETURN FLOW SETS UP. IT APPEARS WARM AIR ADVECTION PRECIPITATION WILL BE FOCUSED TO OUR NORTH AND WEST IF IT DEVELOPS AT ALL. TEMPERATURES WILL REBOUND TO NEAR OR ABOVE NORMAL BY LATE IN THE WEEKEND AND INTO EARLY NEXT WEEK. FOSTER && .AVIATION... THUNDERSTORMS WILL INCREASE ACROSS THE AREA THROUGH THE EVENING. STORMS WILL APPROACH THE JOPLIN TERMINAL BETWEEN 00Z AND 03Z AND THE SPRINGFIELD TERMINAL BY 04Z. GUSTY WINDS IN EXCESS OF 35 KTS WILL BE POSSIBLE WITH ASSOCIATED GUST FRONTS. MVFR CONDITIONS CAN BE EXPECTED IN AND NEAR STORMS WITH CEILINGS NEAR 2500 FEET AND VISIBILITIES LOWERED TO NEAR 3 MILES OR LOWER IN HEAVY RAIN. SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE ACROSS THE REGION OVERNIGHT AND INTO WEDNESDAY. FOSTER && SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. WFO SGF
Hazardous weather outlook, Sep 13, 4:30 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
430 PM CDT TUE SEP 13 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141800-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
430 PM CDT TUE SEP 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED STRONG TO SEVERE THUNDERSTORMS CAPABLE OF PRODUCING:
HAIL UP TO THE SIZE OF GOLF BALLS.
WIND GUSTS UP TO 70 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING.
VERY HEAVY RAINFALL AND LOCALIZED FLOODING.
AND AN ISOLATED TORNADO.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WILL AFFECT AREAS GENERALLY NORTH OF INTERSTATE 44
THROUGH 7 PM. THE STORMS WILL SPREAD ACROSS THE REMAINDER OF
SOUTHERN MISSOURI THIS EVENING AND OVERNIGHT.
DISCUSSION:
THUNDERSTORMS HAD DEVELOPED ACROSS WESTERN AND NORTHERN PORTIONS
OF THE OUTLOOK AREA AHEAD OF A COLD FRONT THAT WILL PUSH SLOWLY
EAST OUT OF CENTRAL KANSAS. THIS FRONT WILL INTERACT WITH A
MOIST AND UNSTABLE AIRMASS TO PRODUCE SCATTERED TO NUMEROUS
THUNDERSTORMS. MODERATE TO STRONG INSTABILITY COUPLED WITH
INCREASING WINDS ALOFT WILL SUPPORT SEVERE THUNDERSTORM
DEVELOPMENT. A FEW SUPERCELL THUNDERSTORMS WILL LIKELY DEVELOP
WHICH WILL INCREASE THE SEVERE WEATHER RISK.
THE STORMS ARE EXPECTED TO ORGANIZE INTO A CONVECTIVE COMPLEX
DURING THE EVENING. THE HIGHEST RISK OF SEVERE WEATHER WILL EXIST
MAINLY NORTHWEST OF A LINE FROM CASSVILLE TO SALEM THROUGH 10 PM.
THE STORMS WILL GRADUALLY DIMINISH IN INTENSITY LATER TONIGHT.
LOCALIZED FLASH FLOODING WILL BE POSSIBLE ESPECIALLY WHERE STORMS
MOVE REPEATEDLY OVER THE SAME AREAS. THE HIGHEST POTENTIAL OF
HEAVY RAINFALL WILL BE ACROSS SOUTHEAST KANSAS...AND SOUTHWEST
MISSOURI WHERE RAIN AMOUNTS MAY EXCEED TWO INCHES IN A SHORT
PERIOD OF TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THUNDERSTORMS WILL LIKELY BE ONGOING WEDNESDAY MORNING. ADDITIONAL
ROUNDS OF STORMS AND LOCALLY HEAVY RAINFALL ARE EXPECTED THROUGH
THURSDAY AS THE FRONT STALLS ACROSS NORTHERN ARKANSAS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED THROUGH THIS EVENING
ACROSS MUCH OF THE OUTLOOK AREA.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
FOSTERIn the hours before
Local storm report, Sep 13, 4:51 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 PM CDT TUE SEP 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL COLLINS 37.88N 93.63W
09/13/2005 1.00 INCH ST.CLAIR MO LAW ENFORCEMENT
FEHLocal storm report, Sep 13, 5:08 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 PM CDT TUE SEP 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0506 PM TORNADO ARMA 37.53N 94.70W
09/13/2005 CRAWFORD KS PUBLIC
INTERMITENT TOUCHDOWNS FROM 4 N OF GIRARD TO 2 NW OF
ARMA. PRELIMINARY REPORTS.
FEHLocal storm report, Sep 13, 5:16 PM CDT, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
516 PM CDT TUE SEP 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 4 W PITTSBURG 37.83N 93.37W
09/13/2005 1.00 INCH HICKORY MO PUBLIC
FEHLocal storm report, Sep 13, 5:46 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
546 PM CDT TUE SEP 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL 2 N LIBERAL 37.60N 94.53W
09/13/2005 1.75 INCH BARTON MO EMERGENCY MNGR
HAIL COVERING THE GROUND.
FEHLocal storm report, Sep 13, 6:14 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
614 PM CDT TUE SEP 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL IRWIN 37.58N 94.30W
09/13/2005 1.00 INCH BARTON MO CO-OP OBSERVER
0610 PM HAIL 1 W IRWIN 37.58N 94.32W
09/13/2005 2.75 INCH BARTON MO EMERGENCY MNGR
HAIL COVERED THE GROUND SEVERAL INCHES DEEP.
FEHLocal storm report, Sep 13, 6:32 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
632 PM CDT TUE SEP 13 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL SHELDON 37.67N 94.30W
09/13/2005 1.75 INCH VERNON MO AMATEUR RADIO
FEHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 13, 8:20 PM CDT | Flash Flood Warning | SGF | Bourbon | 6 hr |
| Sep 13, 10:08 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee | 52 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.